On asymptotic strategy-proofness of the plurality and the run-off rules
AbstractIn this paper we prove that the plurality rule and the run-off procedure are asymptotically strategy-proof for any number of alternatives and that the proportion of profiles, at which a successful attempt to manipulate might take place, is in both cases bounded from above by $K/\sqrt n$, where n is the number of participating agents and K does not depend on n. We also prove that for the plurality rule the proportion of manipulable profiles is asymptotically bounded from below by $k/\sqrt n$, where k also does not depend on n.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Springer in its journal Social Choice and Welfare.
Volume (Year): 19 (2002)
Issue (Month): 2 ()
Note: Received: 10 February 2000/Accepted: 19 October 2000
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00355/index.htm
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Arkadii Slinko, 2002. "On Asymptotic Strategy-Proofness of Classical Social Choice Rules," Theory and Decision, Springer, vol. 52(4), pages 389-398, June.
- Slinko, Arkadii, 2004. "How large should a coalition be to manipulate an election?," Mathematical Social Sciences, Elsevier, vol. 47(3), pages 289-293, May.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).
If references are entirely missing, you can add them using this form.